Has anyone heard of, or had experience with delayed allergic reactions to medications? #3 son was on antibiotics and took the full course (10 days) with no adverse reaction. Approximately 4 days after the last dose, he developed a serious case of hives. Thinking that it might have been food related, I let it go for a couple of days, but it gradually grew worse and started soft tissue swelling... eye lids, lip, etc, so I took him in to his Dr. Wasn't at all impressed with the on-call's bed side manner, but he told us that it was probably a delayed allergic reaction to the antibiotics. I know that angioedema, analphylaxis and the like typically occurs within minutes of the introduction of a medication, and I've heard of dermatologic allergic reactions being delayed 3-5 days due to metabolites, but I've never heard of a hives (mildest and most immediate response.. as far as I know) reaction 4-5 days post a 10 day regime. Has anyone ever experienced this before or was the on-call blowing smoke? The end result: He put him on a 5 day prednisone regime, which I was fine with, and cleared him right up, but I don't know if we should accept the on-calls dx or still be looking at other allergen triggers.